Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 29, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at May 28, 2012, 2:42 PM CDT for Carlton County, Pine County, Minnesota; Douglas County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2012, 2:42 PM CDT (19:42 UTC)
- Expired
- May 28, 2012, 3:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Carlton County, MN, Pine County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 45 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 2:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
891 WUUS53 KDLH 281942 SVRDLH MNC017-115-WIC031-282030- /O.NEW.KDLH.SV.W.0029.120528T1942Z-120528T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 242 PM CDT MON MAY 28 2012 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CARLTON COUNTY IN NORTHEAST MINNESOTA... NORTHEASTERN PINE COUNTY IN EAST CENTRAL MINNESOTA... CENTRAL DOUGLAS COUNTY IN NORTHWEST WISCONSIN... * UNTIL 330 PM CDT * AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR NICKERSON...OR 28 MILES SOUTHWEST OF SUPERIOR...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOLYOKE AROUND 250 PM CDT. HARLIS AND PLEASANT VALLEY AROUND 255 PM CDT. FOXBORO AROUND 300 PM CDT. PATZAU AROUND 305 PM CDT. CHAFFEY AROUND 310 PM CDT. HAWTHORNE AND BENNETT AROUND 330 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4653 9181 4619 9183 4633 9272 4659 9274 TIME...MOT...LOC 1942Z 261DEG 32KT 4645 9252 WIND...HAIL 70MPH 1.50IN $$ HLUCHAN
3 follow-up statements
963 WWUS53 KDLH 281959 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 259 PM CDT MON MAY 28 2012 MNC017-115-WIC031-282030- /O.CON.KDLH.SV.W.0029.000000T0000Z-120528T2030Z/ CARLTON MN-PINE MN-DOUGLAS WI- 259 PM CDT MON MAY 28 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DOUGLAS...NORTHEASTERN PINE AND SOUTHEASTERN CARLTON COUNTIES UNTIL 330 PM CDT... AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR HOLYOKE...OR 22 MILES SOUTHWEST OF SUPERIOR...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PATZAU AROUND 305 PM CDT. CHAFFEY AROUND 310 PM CDT. HAWTHORNE AND BENNETT AROUND 330 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4658 9258 4653 9181 4619 9183 4631 9258 TIME...MOT...LOC 2000Z 261DEG 32KT 4647 9231 WIND...HAIL 70MPH 1.50IN $$ HLUCHAN
775
WWUS53 KDLH 282017
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
317 PM CDT MON MAY 28 2012
MNC115-282026-
/O.CAN.KDLH.SV.W.0029.000000T0000Z-120528T2030Z/
PINE MN-
317 PM CDT MON MAY 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PINE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4635 9229 4641 9229 4642 9233 4657 9235
4655 9197 4653 9181 4629 9182
TIME...MOT...LOC 2016Z 261DEG 28KT 4652 9215
$$
MNC017-WIC031-282030-
/O.CON.KDLH.SV.W.0029.000000T0000Z-120528T2030Z/
CARLTON MN-DOUGLAS WI-
317 PM CDT MON MAY 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
DOUGLAS AND SOUTHEASTERN CARLTON COUNTIES UNTIL 330 PM CDT...
AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
NEAR PATZAU...OR 14 MILES SOUTHWEST OF SUPERIOR...MOVING EAST AT 35
MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
DOUGLAS AND SOUTHEASTERN CARLTON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4635 9229 4641 9229 4642 9233 4657 9235
4655 9197 4653 9181 4629 9182
TIME...MOT...LOC 2016Z 261DEG 28KT 4652 9215
WIND...HAIL 70MPH 1.50IN
$$
HLUCHAN739
WWUS53 KDLH 282027
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
327 PM CDT MON MAY 28 2012
MNC017-WIC031-282037-
/O.EXP.KDLH.SV.W.0029.000000T0000Z-120528T2030Z/
CARLTON MN-DOUGLAS WI-
327 PM CDT MON MAY 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DOUGLAS AND
SOUTHEASTERN CARLTON COUNTIES WILL EXPIRE AT 330 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4635 9229 4641 9229 4642 9233 4657 9235
4655 9197 4653 9181 4629 9182
TIME...MOT...LOC 2027Z 261DEG 28KT 4653 9203
$$
HLUCHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 12:51 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 28, 12:51 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1251 PM CDT MON MAY 28 2012 .AVIATION...18Z TAFS. BULK OF THE CIGS HAVE IMPROVED TO VFR. INVOF STORMS...GUSTY SFC WINDS...SOME HAIL POSSIBLE. EXPECT STORMS TO EVOLVE THROUGH THE AFTERNOON AND AFFECT KBRD/KDLH/KHYR THROUGH 00Z/29. AFTER 00Z...VFR UNTIL 12Z-15Z WHEN MVFR CIGS AND GUSTY SFC WINDS WILL DEVELOP IN RESPONSE TO UPPER LOW MOVE ALONG THE INTERNATIONAL BORDER WITH ADDITIONAL SHOWERS POSSIBLE. && .PREV DISCUSSION... /ISSUED 1050 AM CDT MON MAY 28 2012/ UPDATE... LACKING SOME CONFIDENCE IN THE FORECAST TODAY DUE TO THE WIDESPREAD OVC STRATUS AND SOME DENSE FOG THAT DEVELOPED THIS MORNING ACROSS MUCH OF THE CENTRAL AND EASTERN FA. TEMPERATURES...SKY COVER...AND POSSIBLE AFTERNOON/EVENING THUNDERSTORMS WILL BE AFFECTED BY HOW QUICKLY THE STRATUS CAN LIFT AND CLEAR UP TODAY. THE MODELS STILL SUGGEST WESTERLY WINDS WILL DEVELOP LATER THIS MORNING...AND IT DOES APPEAR THAT THEY ARE BEGINNING TO IN THE AREAS OF THE STRATUS. THEREFORE...ONLY SLIGHTLY DECREASED THE HIGH TEMPERATURES IN THE AREAS THAT HAD THE STRATUS THIS MORNING...AND WILL STILL EXPECT MORE RAPID WARMING THIS AFTERNOON WHEN THERE IS SOME CLEARING. WILL CONTINUE TO COVER THE FOG WITH NOWCASTS IF THE FOG PERSISTS PAST NOON. STORM PREDICTION CENTER REVISED THEIR DAY 1 SLIGHT RISK OF SEVERE WEATHER...WHICH HAD PREVIOUSLY ONLY SKIRTED OUR FAR SE FA...TO NOW INCLUDE MUCH OF THE SOUTHERN FA. THIS DOES SEEM PLAUSIBLE CONSIDERING THE MODELS SUGGEST SURFACE AND ML CAPE OF 500 TO 1500 J/KG DEVELOPING THIS AFTERNOON ACROSS THE SOUTHERN FA. THE NAME INDICATES DEEP LAYER SHEAR (0-6 KM) WILL BE ABOUT 30 TO 40 KNOTS...SO THERE COULD BE SOME ORGANIZATION TO THE STORMS. THE MAIN THREATS SHOULD BE HAIL...WIND...AND BRIEF HEAVY RAIN. THINK IT WILL DEPEND ON HOW MUCH CLEARING THERE IS THIS AFTERNOON TO BUILD UP THE INSTABILITY. THE WRF AND HRRR RUNS HAVE INDICATED A BAND OF SHOWERS/STORMS MOVING INTO THE WESTERN FA MID TO LATE AFTERNOON...AND THEN MOVING INTO THE CENTRAL AND EASTERN FA INTO THIS EVENING. HYDROLOGY... ELEVATED WATER LEVELS ARE OCCURRING OR FORECASTED ALONG SEVERAL RIVER FORECAST LOCATIONS IN THE NORTHLAND...AND FOLLOWUP STATEMENTS WERE ISSUED THIS MORNING. ALLOWED SOME AREAL FLOOD WARNINGS FOR PORTIONS OF EAST CENTRAL MINNESOTA TO EXPIRE...BUT CONTINUED AN URBAN AND SMALL STREAM ADVISORY DUE TO EMERGENCY MANAGERS REPORTING SOME FLOODED ROADS IN CROW WING AND AITKIN COUNTIES. WILL LOOK MORE INTO THE NEED TO CONTINUE THE AREAL FLOOD WARNINGS IN THE SOUTH CENTRAL FA THIS AFTERNOON. PREV DISCUSSION... /ISSUED 626 AM CDT MON MAY 28 2012/ AVIATION...12Z TAFS RAIN WAS DIMINISHING ACROSS THE NORTHLAND THIS MORNING...WITH IFR CONDITIONS ACROSS THE NORTH...AND SOME PATCHY IFR CONDITIONS SOUTH AS WELL. WEST-SOUTHWEST WINDS WILL DEVELOP TODAY...AND SHOULD SCOUR OUT MUCH OF THE IFR CONDITIONS. HOWEVER...COLDER TEMPS ALOFT WILL LEAD TO A CUMULUS DECK...WITH LOW VFR OR MVFR CEILINGS RESULTING. SOME SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...MAINLY THIS AFTERNOON AND EARLY EVENING. MVFR WITH POCKETS OF IFR CEILINGS WILL OCCUR/MOVE IN TONIGHT WITH THE UPPER TROUGH OVERHEAD. PREV DISCUSSION... /ISSUED 606 AM CDT MON MAY 28 2012/ UPDATE... CANCELED THE FLASH FLOOD WATCH AS THE HEAVY RAIN HAS DISSIPATED ACROSS THE AREA AND THE MAIN THREAT FOR WIDESPREAD FLASH FLOODING HAS ENDED THIS MORNING. ALSO ADDED PATCHY DENSE FOG TO THE FORECAST FOR THIS MORNING. WAS ON THE FENCE CONCERNING A DENSE FOG ADVISORY. HOWEVER THE NEXT COUPLE HOURS OF RECENT RAP MODEL RUNS CONSISTENTLY INDICATE THE FOG SHOULD LIFT AND DISSIPATE AS THE SW WINDS RAMP UP AND MIX OUT THE LOW LEVEL MOISTURE FAIRLY RAPIDLY. SHOULD SEE MOST OF THE FOG LIFT BY 8-9 AM THIS MORNING. PREV DISCUSSION... /ISSUED 322 AM CDT MON MAY 28 2012/ SHORT TERM... TODAY THROUGH TUESDAY AFTERNOON... MAIN CHALLENGES IN THE SHORT TERM ARE FOCUSED AROUND THE SHOWERS AND STORMS MOVING NWD THROUGH THE REGION THIS MORNING...WITH THE POTENTIAL FOR ADDITIONAL LOCALIZED FLOODING...AND THEN ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER N-CENTRAL MN AND MOVING EWD THROUGH THE NORTHLAND THIS AFTERNOON AND EVENING. WILL ALSO SEE ADDITIONAL CHANCES FOR COOL RAIN SHOWERS ACROSS THE FORECAST AREA TONIGHT AND THROUGH THE DAY TUESDAY. AN ARRAY OF FLOOD PRODUCTS ARE CURRENTLY IN EFFECT THIS MORNING...THROUGH THE DAY TODAY...MAINLY ACROSS THE SOUTHERN/SWRN COUNTIES OF THE NORTHLAND...WHICH HAVE RECEIVED THE MOST RAIN THROUGH THE LAST COUPLE DAYS. AS OF 3 AM THIS MORNING...HAVE ALREADY SEEN THE HEAVIEST RAIN SHOWERS WEAKEN AND LIFT TO THE NORTH...WITH SIGNIFICANT DIMINISHING OF THUNDERSTORMS ACROSS SRN MN AS WELL. AT THIS POINT...NOT EXPECTING TO SEE THE VERY HEAVY RAINFALL SEEN EARLIER TONIGHT AND LAST NIGHT THIS MORNING...SHOULD MAINLY BE LIGHT TO OCCASIONALLY MDT SHOWERS AND ISOLATED T-STORMS THROUGH THE REST OF TODAY. THERE IS CURRENTLY A NARROW AXIS OF 700MB F-GEN SITUATED ACROSS SWRN MN/NWRN IA...THAT IS PROGGED TO LIFT NWD INTO NE MN THIS MORNING. THERE IS THE POSSIBILITY THAT ADDITIONAL SIGNIFICANT RAINFALL COULD DEVELOP ASSOCIATED WITH THIS F-GEN BAND. SO...AT THIS TIME WILL CONTINUE WITH THE BROAD FLASH FLOOD WATCH THROUGH 7 AM THIS MORNING...AND RE-EVALUATE THE SITUATION PRIOR TO EITHER CANCELING OR EXTENDING THE WATCH THIS MORNING. SYNOPTIC SET UP SHOWS THE UPPER LOW LIFTING NWD INTO SRN MANITOBA THIS MORNING AS THE ELONGATED SFC TROUGH/COLD FRONT CONTINUES TO MOVE E/NEWD THROUGH CENTRAL/ERN MN. THERE IS A SECONDARY SFC LOW CO-LOCATED WITH THE UPPER LOW THAT WILL EVENTUALLY MOVE EWD ACROSS ND TODAY AND TONIGHT...AND AID IN THE RE-ENFORCEMENT OF ADDITIONAL SHOWERS AND THUNDERSTORMS TODAY...AND MAINLY SHOWERS TONIGHT. IT APPEARS THAT THERE WILL BE ENOUGH LINGERING INSTABILITY COMBINED WITH SLIGHTLY COOLER TEMPERATURES ALOFT AND WARM SFC TEMPS TO STEEPEN LAPSE RATES ENOUGH TO TRIGGER SCATTERED SHOWERS AND T-STORMS THIS AFTERNOON. ALTHOUGH SHOULD SEE A RAPID DECREASE IN ACTIVITY CLOSER TO SUNSET AS THE BNDY LAYER BECOMES MORE STABLE. THE UPPER LOW WILL LAG SLIGHTLY BEHIND THE EWD MOVEMENT OF THE SECONDARY SFC LOW TOMORROW...AND HAVE NOTICEABLY COOLER AIR ASSOCIATED WITH IT. WHILE MUCH OF THE NORTHLAND TODAY WILL SEE WINDS SHIFT TO THE SW AND TEMPERATURES CLIMB INTO THE UPPER 60S NORTH AND 70S TO THE SOUTH...TUESDAY WILL BE A MUCH DIFFERENT STORY AS A COLD AIR MASS BLASTS IN FROM THE NW. A RATHER COOL...IF NOT COLD LATE SPRING DAY IS IN STORE TUESDAY WITH HIGHS ONLY INTO THE UPPER 40S AND LOWER 50S ACROSS MUCH OF THE REGION AND A FEW LOWER 60S INTO NRN WI. THE STIFF NW WINDS AND CLOUDY SKIES WILL MAKE IT FEEL EVEN COLDER THAN THAT AT TIMES. LONG TERM... TUESDAY NIGHT THROUGH SUNDAY... PORTIONS OF OUR EASTERN CWA WILL STILL BE INFLUENCED BY AN UPPER TROUGH TUESDAY NIGHT ALONG WITH COLD TEMPERATURES. BOTH THE GFS AND ECMWF FORECAST 850MB TEMPS OF ZERO TO -3C OVER OUR CWA TUESDAY NIGHT. SOME LIGHT RAIN WILL BE POSSIBLE OVER THE EASTERN ZONES TUESDAY NIGHT...AND BOUNDARY LAYER TEMPS SHOULD BE TOO WARM FOR ANY SNOW TO MIX IN. HIGH PRESSURE NOSES INTO THE CWA WEDNESDAY AND IT SHOULD BE DRY. THE MODELS DIVERGE WEDNESDAY NIGHT INTO THURSDAY IN THE WAY THEY HANDLE AN UPPER LOW. THE ECMWF IS MUCH FURTHER NORTH THAN THE GFS. THE ECMWF HAS THE LOW OVER MINNESOTA...VERSUS THE GFS WHICH DIVES IT WELL SOUTH TO WHERE NE/IA/KS/MO MEET. WE WENT DRY WEDNESDAY NIGHT...BUT INTRODUCED SOME SMALL POPS FOR THURSDAY ACROSS THE SOUTH...WHICH IS CLOSER TO THE ECMWF. AFTER THE UPPER LOW SLIDES EAST...THE REGION GETS INTO NORTHWEST FLOW ALOFT FOR FRIDAY THROUGH SUNDAY WITH A COUPLE SHORTWAVES MOVING THROUGH BRINGING PERIODIC CHANCES FOR LIGHT RAIN. LOW PRESSURE WILL BE MOVING INTO THE NORTHERN PLAINS SUNDAY...AND WARM AIR ADVECTION AHEAD THIS SYSTEM AND A SHORTWAVE WILL BRING A BETTER CHANCE FOR SHOWERS/STORMS INTO THE CWA SUNDAY. TEMPERATURES WILL START QUITE COOL WITH SOME AREAS TUESDAY NIGHT DROPPING TO NEAR FREEZING. HIGHS WEDNESDAY IN THE MID FIFTIES TO AROUND SIXTY WILL INTO THE LOWER TO MID SEVENTIES BY NEXT SUNDAY. && .POINT TEMPS/POPS... DLH 47 54 38 58 / 30 30 10 10 INL 43 49 33 61 / 60 50 10 10 BRD 49 55 39 61 / 10 30 10 10 HYR 48 59 37 60 / 40 40 10 10 ASX 50 58 40 56 / 50 40 20 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && AVIATION...GSF
Hazardous weather outlook, May 28, 6:03 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 603 AM CDT MON MAY 28 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-291030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 603 AM CDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. SEVERE WEATHER IS NOT ANTICIPATED. AREA RIVERS ARE RISING THIS MORNING DUE TO THE RECENT HEAVY RAINFALL...AND WILL CONTINUE TO RISE THROUGH THE NEXT 24 HOURS AS THE WATER DRAINS INTO THE RIVER BASINS. MONITOR THE LATEST RIVER FORECAST PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-291030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 603 AM CDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHEAST WINDS...COMBINED WITH SIGNIFICANT WAVE HEIGHTS WILL PRODUCE HAZARDOUS CONDITIONS ALONG THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR THIS MORNING. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR ALL OF THE NEARSHORE WATERS. CHECK THE LATEST NEAR SHORE FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TENTINGER MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, May 28, 2:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
233 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL CLOQUET 46.73N 92.49W
05/28/2012 E0.75 INCH CARLTON MN TRAINED SPOTTER
&&
GROCHOCINSKILocal storm report, May 28, 2:35 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
235 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL 6 SW CLOQUET 46.67N 92.58W
05/28/2012 E1.00 INCH CARLTON MN TRAINED SPOTTER
HAIL SHREDDING LEAVES ON TREES
&&
DCANNONLocal storm report, May 28, 2:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
236 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL PROCTOR 46.74N 92.23W
05/28/2012 E0.25 INCH ST. LOUIS MN TRAINED SPOTTER
&&
DCANNONLocal storm report, May 28, 2:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
238 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL 1 S CARLTON 46.65N 92.42W
05/28/2012 E0.25 INCH CARLTON MN TRAINED SPOTTER
DIME SIZED HAIL COVERING GROUND
&&
DCANNONLocal storm report, May 28, 2:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
240 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL DULUTH 46.78N 92.12W
05/28/2012 E0.50 INCH ST. LOUIS MN TRAINED SPOTTER
HAIL COVERING GROUND NEAR CENTRAL ENTRANCE/ARLINGTON
&&
DCANNONLocal storm report, May 28, 2:42 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
242 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL CARLTON 46.66N 92.42W
05/28/2012 E1.00 INCH CARLTON MN TRAINED SPOTTER
HAIL COVERING GROUND
&&
DCANNONThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:07 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 38 min |
| May 27, 7:19 PM CDT | Areal Flood Advisory | DLH | Pine | 6 hr |
| May 27, 7:40 PM CDT | Special Weather Statement | DLH | Pine | 35 min |
| May 27, 7:50 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Pine | 23 min |
| May 27, 7:54 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 36 min |
| May 27, 8:11 PM CDT | Special Weather Statement | DLH | Pine | 34 min |
| May 27, 8:15 PM CDT | Special Weather Statement | DLH | Lake | 60 min |
| May 27, 8:25 PM CDT | Special Weather Statement | DLH | Cook | 35 min |
| May 27, 8:38 PM CDT | Special Weather Statement | DLH | Aitkin | 52 min |
| May 27, 8:52 PM CDT | Special Weather Statement | DLH | Carlton | 38 min |
| May 27, 9:01 PM CDT | Special Weather Statement | DLH | Pine | 59 min |
| May 27, 9:02 PM CDT | Areal Flood Advisory | DLH | Aitkin, Carlton, Pine | 6 hr |
| May 27, 9:19 PM CDT | Special Weather Statement | DLH | Carlton | 41 min |
| May 27, 9:28 PM CDT | Flash Flood Warning | DLH | Carlton, Pine | 6 hr |
| May 27, 9:34 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Pine | 41 min |
| May 27, 9:38 PM CDT | Special Weather Statement | DLH | Lake | 37 min |
| May 27, 9:39 PM CDT | Special Weather Statement | DLH | 36 min | |
| May 27, 9:59 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Crow Wing, Pine | 52 min |
| May 27, 10:03 PM CDT | Special Weather Statement | DLH | Aitkin | 57 min |
| May 27, 10:38 PM CDT | Special Weather Statement | DLH | Lake | 52 min |
| May 27, 11:23 PM CDT | Special Weather Statement | DLH | Itasca | 37 min |
| May 27, 11:59 PM CDT | Special Weather Statement | DLH | Lake | 31 min |
| May 28, 1:29 AM CDT | Areal Flood Warning | DLH | Pine | 12 hr |
| May 28, 3:32 AM CDT | Areal Flood Warning | DLH | Pine | 10 hr |
| May 28, 11:58 AM CDT | Special Weather Statement | DLH | Crow Wing | 32 min |
| May 28, 12:13 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 47 min |
| May 28, 12:15 PM CDT | Special Weather Statement | DLH | Crow Wing | 15 min |
| May 28, 12:54 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton | 36 min |
| May 28, 1:31 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Saint Louis | 59 min |
| May 28, 1:36 PM CDT | Areal Flood Warning | DLH | Pine | 24 hr |
| May 28, 2:07 PM CDT | Special Marine Warning | DLH | 83 min | |
| May 28, 2:11 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Pine | 34 min |
| May 28, 2:28 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Saint Louis | 47 min |
| May 28, 2:52 PM CDT | Special Weather Statement | DLH | Crow Wing | 23 min |
| May 28, 3:11 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 49 min |
| May 28, 3:19 PM CDT | Special Weather Statement | DLH | Crow Wing | 41 min |
| May 28, 3:23 PM CDT | Special Marine Warning | DLH | 97 min | |
| May 28, 3:45 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 45 min |
| May 28, 3:48 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Pine | 42 min |
| May 28, 3:54 PM CDT | Special Weather Statement | DLH | Aitkin | 21 min |
| May 28, 4:27 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 48 min |
| May 28, 4:56 PM CDT | Special Weather Statement | DLH | Itasca | 19 min |
| May 28, 4:58 PM CDT | Special Weather Statement | DLH | Carlton | 32 min |
| May 28, 5:11 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 49 min |
| May 28, 5:24 PM CDT | Special Weather Statement | DLH | Itasca | 36 min |
| May 28, 5:35 PM CDT | Special Weather Statement | DLH | Aitkin | 40 min |
| May 28, 6:02 PM CDT | Special Weather Statement | DLH | Saint Louis | 43 min |
| May 28, 6:51 PM CDT | River Flood Advisory | DLH | Carlton | 17 hr |
| May 27, 7:21 PM CDT | Tornado Warning | DLH | Burnett | 54 min |
| May 27, 8:00 PM CDT | Special Weather Statement | DLH | Douglas | 30 min |
| May 27, 8:02 PM CDT | Flash Flood Warning | DLH | Burnett | 6 hr |
| May 27, 8:16 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 44 min |
| May 27, 8:20 PM CDT | Special Weather Statement | DLH | Douglas | 25 min |
| May 27, 8:27 PM CDT | Special Weather Statement | DLH | Washburn | 33 min |
| May 27, 8:34 PM CDT | Special Weather Statement | DLH | Douglas | 26 min |
| May 27, 10:04 PM CDT | Special Weather Statement | DLH | Douglas | 41 min |
| May 28, 3:36 PM CDT | Special Weather Statement | DLH | Douglas | 24 min |
| May 28, 3:49 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield, Douglas | 41 min |
| May 28, 4:27 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield | 33 min |
| May 28, 4:34 PM CDT | Special Weather Statement | DLH | Burnett | 41 min |
| May 28, 5:55 PM CDT | Severe Thunderstorm Warning | DLH | Douglas, Washburn | 50 min |
| May 28, 6:24 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Douglas, Sawyer, Washburn | 51 min |
| May 28, 6:55 PM CDT | Special Weather Statement | DLH | Washburn | 35 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2012Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.